MAUDE Adverse Event Report: ABBOTT 5356 VERITY DR, AB 20 55 184; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ABBOTT 5356 VERITY DR, AB 20 55 184; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5356
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a routine device exchange procedure, it was reported one of the ventricular lead was unable to be disconnected from the device header.The lead was cut, capped and replaced.The patient was stable.
 
Additional Manufacturer Narrative
D6a - date of implant: implant date is estimated to have occurred in 2008.
 
Additional Manufacturer Narrative
The reported event of could not untighten the ventricle setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the v-setscrew inset.The calcified blood was preventing the wrench from engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench will just strip the portions of the inset it comes in contact with.When the calcified blood was removed in the lab, the wrench could be fully inserted into the setscrew inset and the setscrew could be untightened normally, and the stuck lead removed.The blood came through holes punched through the septum by the torque wrench at time of implant.

Brand Name
5356 VERITY DR, AB 20 55 184
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17350633
Report Number2017865-2023-36231
Device Sequence Number17449696
Product Code DXY
UDI-Device Identifier05414734006835
UDI-Public05414734006835
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2009
Device Model Number5356
Device Catalogue Number5356
Device Lot Number2918537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown